Alert archive / Montana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 26, 2019, 3:04 PM MDT for Ravalli County, Montana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2019, 3:04 PM MDT (21:04 UTC)
- Expired
- Jun 26, 2019, 3:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Ravalli County, MT
The radar
The Missoula radar (KMSX), 118 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:19 PM MDT | HAIL 1 | 4 Sw Como, MT | MINOR TREE DAMAGE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703
WUUS55 KMSO 262104
SVRMSO
MTC081-262130-
/O.NEW.KMSO.SV.W.0002.190626T2104Z-190626T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Missoula MT
304 PM MDT Wed Jun 26 2019
The National Weather Service in Missoula has issued a
* Severe Thunderstorm Warning for...
West central Ravalli County in west central Montana...
* Until 330 PM MDT.
* At 304 PM MDT, a severe thunderstorm was located near Darby, or 19
miles south of Hamilton, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Darby, Charlos Heights and Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4588 11427 4594 11441 4618 11427 4609 11395
TIME...MOT...LOC 2104Z 235DEG 24KT 4598 11430
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
632
WWUS55 KMSO 262115
SVSMSO
Severe Weather Statement
National Weather Service Missoula MT
315 PM MDT Wed Jun 26 2019
MTC081-262130-
/O.CON.KMSO.SV.W.0002.000000T0000Z-190626T2130Z/
Ravalli MT-
315 PM MDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR WEST CENTRAL RAVALLI COUNTY...
At 315 PM MDT, a severe thunderstorm was located over Darby, or 15
miles south of Hamilton, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Darby, Charlos Heights and Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4596 11422 4599 11438 4618 11427 4609 11395
TIME...MOT...LOC 2115Z 235DEG 24KT 4602 11421
HAIL...1.00IN
WIND...60MPH
$$506
WWUS55 KMSO 262125
SVSMSO
Severe Weather Statement
National Weather Service Missoula MT
325 PM MDT Wed Jun 26 2019
MTC081-262134-
/O.EXP.KMSO.SV.W.0002.000000T0000Z-190626T2130Z/
Ravalli MT-
325 PM MDT Wed Jun 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL RAVALLI COUNTY
WILL EXPIRE AT 330 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4596 11422 4599 11438 4618 11427 4609 11395
TIME...MOT...LOC 2124Z 235DEG 24KT 4605 11415
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:22 PM MDT, 42 minutes earlier.
Area forecast discussion, Jun 26, 2:22 PM MDT, 42 minutes before
Area Forecast Discussion National Weather Service Missoula MT 222 PM MDT Wed Jun 26 2019 ...STRONG THUNDERSTORMS ACROSS NORTHERN ROCKIES THIS EVENING... .DISCUSSION...A round of strong to severe thunderstorms is anticipated this afternoon and early evening across western Montana and north central Idaho. Storms are currently developing over the higher terrain of southwest Montana and north central Idaho and will move northward with time through west central and northwest Montana. Storms developing across eastern Washington and northeast Oregon will move into the Camas Prairie later this evening. The primary storm concerns include gusty winds in excess of 40 mph and large hail. A few showers and thunderstorms could continue overnight into Thursday morning across northwest Montana. Thursday will be another active thunderstorm day across the Northern Rockies. Convective weather models suggest that strong to severe thunderstorms may develop, particularly just west of the Continental Divide in the upper Blackfoot River drainages (e.g., Ovando, Avon). These thunderstorms will then drift northeast and east of the Divide (and likely further intensify). The main weather threats from these storms will be small hail and erratic, gusty winds, however there is a small threat of damaging hail and wind gusts. Shower and thunderstorm potential will remain elevated for the Northern Rockies on Friday, however storm intensity during the afternoon is anticipated to be lower than today or Thursday. Also, most thunderstorms on Friday afternoon will remain over high terrain. Model ensembles are trending toward an increasingly dry pattern over the Northern Rockies on Saturday and Sunday. Daytime temperatures will trend upward Saturday to Sunday, approaching more seasonal readings. Model ensembles suggest that the closed low pressure circulation responsible for the recent thunderstorm scenario over the Northern Rockies, will move inland and approach the Northern Rockies late next week. Shower and thunderstorm potential will slowly increase throughout next week, until the cold core of the low pressure moves overhead. If the low moves over the Northern Rockies, it could result in significant and widespread precipitation for the region. Also, snow levels may drop to 7500 feet briefly on Friday morning across the Glacier Park region. We will be watching this scenario closely. && .AVIATION..Scattered showers and thunderstorms have developed across southwest Montana and north central Idaho. These storms will move northward with time through northwest Montana later this evening. KBTM, KMSO, and KSMN will see chances for thunderstorms through 27/0000z. The primary concerns with thunderstorm activity will be gusty winds in excess of 40 mph along with large hail. A few showers and thunderstorms will continue across northwest Montana tonight into Thursday morning. Valley areas that see rainfall associated with thunderstorm activity this evening will be prone to the development of valley fog tonight into Thursday morning. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Jun 26, 1:59 PM MDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Missoula MT 159 PM MDT Wed Jun 26 2019 IDZ006-MTZ006-262030- Southern Clearwater Mountains ID-Bitterroot/Sapphire Mountains MT- 159 PM MDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL IDAHO AND SOUTHWESTERN RAVALLI COUNTIES UNTIL 230 PM MDT/130 PM PDT/... At 158 PM MDT/1258 PM PDT/, Doppler radar was tracking a strong thunderstorm 35 miles southwest of Conner, or 47 miles southwest of Hamilton, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Idaho and southwestern Ravalli Counties. LAT...LON 4564 11477 4571 11495 4593 11465 4583 11435 TIME...MOT...LOC 1958Z 225DEG 28KT 4572 11479
Special weather statement, Jun 26, 2:11 PM MDT, 53 minutes before
Special Weather Statement National Weather Service Missoula MT 211 PM MDT Wed Jun 26 2019 MTZ004-262045- Lower Clark Fork Region MT- 211 PM MDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MINERAL AND WEST CENTRAL MISSOULA COUNTIES UNTIL 245 PM MDT... At 211 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Tarkio, or 26 miles southeast of Superior, moving northeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cyr. LAT...LON 4679 11464 4683 11472 4702 11460 4693 11438 TIME...MOT...LOC 2011Z 216DEG 13KT 4685 11463
Special weather statement, Jun 26, 2:23 PM MDT, 41 minutes before
Special Weather Statement National Weather Service Missoula MT 223 PM MDT Wed Jun 26 2019 MTZ006-262100- Bitterroot/Sapphire Mountains MT- 223 PM MDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRANITE COUNTY UNTIL 300 PM MDT... At 222 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles west of Philipsburg, or 24 miles east of Hamilton, moving northeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Granite County. LAT...LON 4625 11363 4627 11373 4645 11362 4640 11343 TIME...MOT...LOC 2022Z 209DEG 17KT 4629 11365
Special weather statement, Jun 26, 2:43 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Missoula MT 243 PM MDT Wed Jun 26 2019 MTZ004-262115- Lower Clark Fork Region MT- 243 PM MDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MINERAL AND WEST CENTRAL MISSOULA COUNTIES UNTIL 315 PM MDT... At 243 PM MDT, Doppler radar was tracking a strong thunderstorm near Alberton, or 22 miles southeast of Superior, moving northeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Alberton and Cyr. LAT...LON 4690 11452 4693 11465 4710 11457 4704 11440 TIME...MOT...LOC 2043Z 202DEG 15KT 4695 11457
Special weather statement, Jun 26, 2:46 PM MDT, 18 minutes before
Special Weather Statement National Weather Service Missoula MT 246 PM MDT Wed Jun 26 2019 MTZ006-007-262115- Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT- 246 PM MDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANITE COUNTY UNTIL 315 PM MDT... At 246 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Philipsburg, or 23 miles southwest of Drummond, moving northeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Maxville. LAT...LON 4632 11340 4638 11354 4661 11346 4655 11312 TIME...MOT...LOC 2046Z 203DEG 14KT 4640 11343
Special weather statement, Jun 26, 2:50 PM MDT, 14 minutes before
Special Weather Statement National Weather Service Missoula MT 250 PM MDT Wed Jun 26 2019 IDZ006-MTZ005-006-262130- Southern Clearwater Mountains ID-Bitterroot/Sapphire Mountains MT- Missoula/Bitterroot Valleys MT- 250 PM MDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN IDAHO AND WEST CENTRAL RAVALLI COUNTIES UNTIL 330 PM MDT/230 PM PDT/... At 250 PM MDT/150 PM PDT/, Doppler radar was tracking a strong thunderstorm 12 miles west of Darby, or 23 miles southwest of Hamilton, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Darby, Charlos Heights and Como. LAT...LON 4586 11430 4591 11455 4620 11438 4612 11399 TIME...MOT...LOC 2050Z 226DEG 20KT 4596 11441
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:57 PM MDT | Special Weather Statement | MSO | Missoula | 33 min |
| Jun 26, 1:59 PM MDT | Special Weather Statement | MSO | Ravalli | 31 min |
| Jun 26, 2:11 PM MDT | Special Weather Statement | MSO | Mineral | 34 min |
| Jun 26, 2:23 PM MDT | Special Weather Statement | MSO | Granite | 37 min |
| Jun 26, 2:43 PM MDT | Special Weather Statement | MSO | Mineral | 32 min |
| Jun 26, 2:46 PM MDT | Special Weather Statement | MSO | Granite | 29 min |
| Jun 26, 2:50 PM MDT | Special Weather Statement | MSO | Ravalli | 40 min |
| Jun 26, 3:34 PM MDT | Severe Thunderstorm Warning | MSO | Granite, Ravalli | 26 min |
| Jun 26, 4:14 PM MDT | Severe Thunderstorm Warning | MSO | Powell | 20 min |
| Jun 26, 4:32 PM MDT | Special Weather Statement | MSO | Missoula | 43 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.